MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic
Catalog Number VCPB840D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2026 and suture was used.During surgery, the needles were detached too easily.Three packages from the same lot were opened, but they all had the same defect, so the remaining three unopened packages from the same lot were also retrieved.It was a control release needle.Another product was used to complete the case.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: - did the reported issue contribute to any patient adverse consequences? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.B03 h3 investigation summary: the product was returned to eth for evaluation.Visual inspection confirmed receipt of three (3) unopened representative samples for analysis.Product code vcpb840d is a control-release product configuration containing eight (8) single-armed suture strands per packet.Upon initial inspection of the returned samples, no external damages were observed on the packets.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand; no anomalies were observed during evaluation.A functional test was performed using instron equipment, and the pull force results met with the requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.B01 h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one winding former with three detached needles and five needle suture combinations outside the foil packet was received for analysis.Product code vcpb840d is a control-release product configuration containing eight (8) single-armed suture strands per packet.Upon visual inspection of three detached needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined with magnification, and no suture remnant was noted.The sutures were not returned for evaluation.In addition, five needle-suture combinations were visually inspected, the swage and attachment area were noted to be as expected in all needles.Besides that, no anomalies or issues related to pull-off were observed during the evaluation.Functional testing could not be performed due to the suture is absorbable and its duration of environmental exposure was unknown.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Per the condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Device history review: a manufacturing record evaluation was performed for the finished device 10c6xd / vcpb840d batch number, and no non-conformances were identified.Expiration date: oct/31/2030 date of mfg.: nov/13/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50870664
Report Number2210968-2026-09526
Device Sequence Number9314155
Product Code GAM
UDI-Device Identifier10705031056626
UDI-Public(01)10705031056626(17)301031(10)10C6XD
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB840D
Device Lot Number10C6XD
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown